MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® CONSOLE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC XOMED INC. IPC® CONSOLE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number 1898001
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes Unspecified Infection (1930); Sinus Perforation (2277)
Date of Event 05/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical safety review has been performed on the basis of reported allegation and it concluded "the adverse event of completing a procedure without powered systems resulting in patient injury (tissue damage) is known and labeled per rmr 111-1 with potential severity of 4 (critical)." medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that during the sinus surgery, sometime after surgery the power system of the operation suddenly failed and could not be used, resulting in prolonged operation time, postoperative infection, and permanent perforation of the nasal septum.A fault code (unknown code) occurred during the use of the device.After the event, the inspection results of the maintenance department showed that the main board was faulty.The machine was repaired and started normal use.The patient was informed of the perforation of the nasal septum and the precautions after the perforation were explained.

Brand Name
IPC® CONSOLE
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key17183166
Report Number1045254-2023-00464
Device Sequence Number6809183
Product Code ERL
UDI-Device Identifier00643169588103
UDI-Public00643169588103
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1898001
Device Catalogue Number1898001
Device Lot Number215496117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Initial Report FDA Received Date06/22/2023
Date Device Manufactured05/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown